Alert archive / Virginia / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 201, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Sep 1, 2018, 4:05 PM EDT for Henry County, City of Martinsville, Virginia; Rockingham County, North Carolina. It was in force for 55 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 1, 2018, 4:05 PM EDT (20:05 UTC)
- Expired
- Sep 1, 2018, 5:00 PM EDT
- In force
- 55 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Rockingham County, NC, City of Martinsville, VA, Henry County, VA
The radar
The Roanoke radar (KFCX), 68 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 1, 4:24 PM EDT | TSTM WND DMG | 3 Se Penns Store, VA | A TREE DOWN ON PENNS STORE ROAD BLOCKING THE ROAD. PATRICK COUNTY WAS DISPATCHED TO CLEAR THE TREE OUT OF THE ROAD. |
| Sep 1, 4:28 PM EDT | TSTM WND DMG | 1 Wnw Chatmoss, VA | ONE TREE DOWN AT THE INTERSECTION OF OLIVET MOUNTAIN ROAD AND U.S. BUSINESS HIGHWAY 58. |
| Sep 1, 4:37 PM EDT | TSTM WND DMG | Se Stoneville, NC | TREE DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.1 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1079 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 977 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
496
WUUS51 KRNK 012005
SVRRNK
NCC157-VAC089-690-012100-
/O.NEW.KRNK.SV.W.0201.180901T2005Z-180901T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service BLACKSBURG VA
405 PM EDT SAT SEP 1 2018
The National Weather Service in BLACKSBURG has issued a
* Severe Thunderstorm Warning for...
Northwestern Rockingham County in north central North Carolina...
The City of Martinsville in south central Virginia...
Southeastern Henry County in south central Virginia...
* Until 500 PM EDT
* At 404 PM EDT, severe thunderstorms were located along a line
extending from near Horse Pasture to Ayersville, and are nearly
stationary.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Eden...
Martinsville...
Wentworth...
Mayodan...
and Madison.
This includes The following Locations The Martinsville Speedway and
Martinsville Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for damaging winds, as well as deadly cloud to
ground lightning. For your safety, move to an interior room on the
lowest floor of a sturdy building. Stay away from windows.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
LAT...LON 3631 7994 3646 8003 3654 8003 3654 8005
3656 8005 3675 7983 3658 7970 3654 7971
3654 7970 3641 7974
TIME...MOT...LOC 2004Z 244DEG 1KT 3662 7988 3650 8002
HAIL...<.75IN
WIND...60MPH
$$
RAB3 follow-up statements
685
WWUS51 KRNK 012027
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
427 PM EDT SAT SEP 1 2018
VAC690-012036-
/O.CAN.KRNK.SV.W.0201.000000T0000Z-180901T2100Z/
City of Martinsville VA-
427 PM EDT SAT SEP 1 2018
...THE SEVERE THUNDERSTORM WARNING FOR THE CITY OF MARTINSVILLE IS
CANCELLED...
The storms which prompted the warning have moved to the south and
east of the city, therefore, the warning has been cancelled.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
LAT...LON 3631 7994 3646 8003 3654 8003 3654 8005
3656 8005 3665 7983 3669 7980 3658 7970
3654 7971 3654 7970 3641 7974
TIME...MOT...LOC 2026Z 244DEG 1KT 3662 7987 3650 8001
$$
NCC157-VAC089-012100-
/O.CON.KRNK.SV.W.0201.000000T0000Z-180901T2100Z/
Rockingham NC-Henry VA-
427 PM EDT SAT SEP 1 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR NORTHWESTERN ROCKINGHAM AND SOUTHEASTERN HENRY COUNTIES...
At 426 PM EDT, severe thunderstorms were located along a line
extending from just southeast of Martinsville to Ayersville, and are
nearly stationary.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Eden...
Wentworth...
Mayodan...
Madison...
and Stoneville.
This includes The following Locations The Martinsville Speedway and
Martinsville Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for LARGE HAIL AND DAMAGING WINDS, as well as
deadly cloud to ground lightning. For your safety, move to an
interior room on the lowest floor of a sturdy building. Stay away
from windows.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
LAT...LON 3631 7994 3646 8003 3654 8003 3654 8005
3656 8005 3665 7983 3669 7980 3658 7970
3654 7971 3654 7970 3641 7974
TIME...MOT...LOC 2026Z 244DEG 1KT 3662 7987 3650 8001
HAIL...1.00IN
WIND...60MPH
$$
RAB787
WWUS51 KRNK 012042
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
442 PM EDT SAT SEP 1 2018
NCC157-VAC089-012100-
/O.CON.KRNK.SV.W.0201.000000T0000Z-180901T2100Z/
Rockingham NC-Henry VA-
442 PM EDT SAT SEP 1 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR NORTHWESTERN ROCKINGHAM AND SOUTH CENTRAL HENRY COUNTIES...
At 441 PM EDT, severe thunderstorms were located along a line
extending from near Price to near Sandy Ridge, and are only drifting
very slowly southeast at 5 mph or less.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Eden...
Wentworth...
Mayodan...
Madison...
and Stoneville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for LARGE HAIL AND DAMAGING WINDS, as well as
deadly cloud to ground lightning. For your safety, move to an
interior room on the lowest floor of a sturdy building. Stay away
from windows.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
LAT...LON 3631 7994 3646 8003 3654 8003 3654 8005
3656 8005 3661 7985 3656 7982 3652 7979
3649 7975 3648 7972 3641 7974
TIME...MOT...LOC 2041Z 309DEG 2KT 3657 7990 3654 8009
HAIL...1.00IN
WIND...60MPH
$$
RAB705
WWUS51 KRNK 012055
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
455 PM EDT SAT SEP 1 2018
NCC157-VAC089-012103-
/O.EXP.KRNK.SV.W.0201.000000T0000Z-180901T2100Z/
Rockingham NC-Henry VA-
455 PM EDT SAT SEP 1 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN ROCKINGHAM AND
SOUTH CENTRAL HENRY COUNTIES WILL EXPIRE AT 500 PM EDT...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However heavy rain
is still possible with these thunderstorms and flooding and/or flash
flooding remains possible as the heavy rainfall continues.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
Remember, a Flood Advisory remains in effect for much of
southwestern and southern Henry County until 745 PM EDT.
LAT...LON 3631 7994 3646 8003 3654 8003 3654 8005
3656 8005 3661 7985 3656 7982 3652 7979
3649 7975 3648 7972 3641 7974
TIME...MOT...LOC 2053Z 244DEG 1KT 3657 7990 3654 8009
$$
RABWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 1, 3:39 PM EDT, 26 minutes earlier.
Area forecast discussion, Sep 1, 3:39 PM EDT, 26 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
339 PM EDT Sat Sep 1 2018
.SYNOPSIS...
High pressure to strengthen across the region through the
weekend into early next week. This will keep warm and humid
conditions in place with mainly afternoon showers and storms
over the next couple of days.
&&
.NEAR TERM /THROUGH SUNDAY/...
As of 330 PM EDT Saturday...
Expanded the Flash Flood Watch to include counties along the southwest
Virginia Blue Ridge.
As of 230 PM EDT Saturday...
A weak stationary boundary will linger to the north from
Charlottesville to Richmond tonight. This boundary will be the
focus for more organized deep convection into this evening. With
cool pooling, convergence and a theta-E gradient in the
vicinity of this boundary, the chance for flash flooding is
higher than to the south. Therefore, a flash flood watch is in
effect from Bath to Buckingham counties northward through
midnight. South of this boundary, mountain convection is driven
by diurnal heating and orographical lift. Across the piedmont,
old outflow boundaries and heating are aiding in storm
development. Showers will again be slow moving, but moving, to
the east-northeast with a storm motion of about 10 mph.
Even though ridging aloft is expanding westward over the
region, soundings do not show enough capping to limit strong
pulses storms from forming this afternoon. Wet microburst are
possible with any storm today, but the higher threat will be
flooding.
Upper level ridging will continue to expand westward tonight
with most showers and thunderstorms fading by midnight. Once
showers dissipate, low clouds and fog will engulf the area and
hang around through mid morning.
The center of the upper level ridge move over the region
tomorrow. This should result in more capping, which will limit
the coverage of strong pulse storms. With the scattered nature
of showers and thunderstorms, the area will be allow to heat
again with temperatures ranging from the 80s across the
mountains to lower 90s into the piedmont. Heat index values will
run 5F-10F warmer than the air temperature tomorrow.
&&
.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/...
As of 245 PM EDT Saturday...
Will stay with persistence for both probability of
precipitation and temperatures through the period. Mid levels
warm enough Tuesday to limit some of the lift but Bufkit
forecast soundings showing enough surface and low level heating
to overcome the cap. Low threat of severe thunderstorms through
Tuesday but repeated afternoon and evening thunderstorms each
day may lead to localized flooding.
Confidence was average for all elements.
&&
.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
As of 210 PM EDT Saturday...
Models continued to forecast an anomalously strong upper ridge
Wednesday and Thursday. Ridge starts to flatten and 500MB
heights lower Friday and Saturday. On Saturday backdoor cold
front coming out of the northeast United States may approach the
Mid Atlantic region. ECMWF is slower with this feature than the
GFS. With the front still to the north of the region through
Saturday will maintain persistence of above normal temperatures,
especially overnight lows, and a humid airmass.
Confidence was below average for the position of the back door
front by Saturday and above average for all other elements.
&&
.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
As of 135 PM EDT Saturday...
Scattered showers and thunderstorms will become more numerous
through the afternoon then fading in the evening. These storms
will be slow moving and tough to time at each site. Will have
predominate FM group as VCTS with tempo moderate showers through
the afternoon. Visibilities/ceilings will drop to sub- MVFR in
heavy showers.
Expecting convection to fade a bit sooner this evening as
support looks less although cant rule out isolated coverage
lingering off residual outflow past midnight. Will again see
patchy mainly valley fog/stratus overnight and in spots that
received earlier heavy rainfall. This will again bring about a
period of sub-VFR into early Sunday morning at KLWB/KBCB and
perhaps KLYH.
Extended Discussion...
Subtropical ridge of high pressure is expected to build over
the Mid Atlantic Region into next week. Increased warming aloft
will lessen the coverage of deep convection, but there will
continue to be at least a daily threat for isolated to scattered
activity...especially over the mountains where cloud build ups
will be most favorable over in the vicinity of the higher
terrain through Sunday afternoon. This occurrence will be tied
to the peak heating part of the day, with little or no activity
otherwise. Should see shower and thunderstorm coverage decrease
to mainly isolated coverage Monday through Wednesday as the
ridge remains parked over the region. Early morning fog within
the river valleys will also be common...restrictions to
visibility limited for a few hours each morning around daybreak.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...Flash Flood Watch until midnight EDT tonight for VAZ014>017-
020-022>024-032>035-043-045>047.
NC...None.
WV...None.
&&
SYNOPSIS...RCS
NEAR TERM...RCS
SHORT TERM...AMS
LONG TERM...AMS
AVIATION...RCSHazardous weather outlook, Sep 1, 3:36 PM EDT, 29 minutes before
Hazardous Weather Outlook National Weather Service Blacksburg VA 336 PM EDT Sat Sep 1 2018 VAZ014>017-020-022>024-032>035-043-045>047-021945- Montgomery-Grayson-Carroll-Floyd-Bath-Roanoke-Botetourt-Rockbridge- Patrick-Franklin-Bedford-Amherst-Henry-Campbell-Appomattox- Buckingham- 336 PM EDT Sat Sep 1 2018 ...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... This Hazardous Weather Outlook is for central Virginia, south central Virginia, southwest Virginia and west central Virginia. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Sunday through Friday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ001>004-018>020-VAZ007-009>013-018-019-WVZ042>044-507-508-021945- Ashe-Alleghany NC-Surry-Stokes-Watauga-Wilkes-Yadkin-Tazewell-Smyth- Bland-Giles-Wythe-Pulaski-Craig-Alleghany VA-Mercer-Summers-Monroe- Eastern Greenbrier-Western Greenbrier- 336 PM EDT Sat Sep 1 2018 This Hazardous Weather Outlook is for north central North Carolina, northwest North Carolina, southwest Virginia, west central Virginia and southeast West Virginia. .DAY ONE...This afternoon and tonight. Slow moving clusters of showers and thunderstorms may result in periods of heavy rainfall this afternoon which may produce localized flash flooding. .DAYS TWO THROUGH SEVEN...Sunday through Friday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ005-006-VAZ044-058-059-021945- Rockingham-Caswell-Pittsylvania-Halifax-Charlotte- 336 PM EDT Sat Sep 1 2018 This Hazardous Weather Outlook is for north central North Carolina and south central Virginia. .DAY ONE...This afternoon and tonight. There is a low probability for widespread hazardous weather. .DAYS TWO THROUGH SEVEN...Sunday through Friday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. RCS
In the hours before
Special weather statement, Sep 1, 2:39 PM EDT, 1 hour 26 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
239 PM EDT SAT SEP 1 2018
VAZ033-011945-
Franklin-
239 PM EDT SAT SEP 1 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT
NORTHEASTERN FRANKLIN COUNTY...
Until 345 PM EDT.
At 238 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Burnt Chimney to near Rocky Mount.
Movement was east at 10 mph.
Winds in excess of 40 mph and pea size hail are possible with these
storms.
Locations impacted include...
Rocky Mount...
Penhook...
Burnt Chimney...
Western Smith Mountain Lake...
and Union Hall.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
If you are on or near Smith Mountain Lake, get out of the water and
move indoors or inside a vehicle. Remember, lightning can strike out
to 10 miles from the parent thunderstorm. If you can hear thunder,
you are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm. In addition,
persons in campgrounds should consider seeking sturdy shelter until
these storms pass.
LAT...LON 3698 7991 3716 7980 3713 7965 3710 7964
3709 7962 3708 7961 3708 7962 3705 7959
3705 7960 3703 7960 3686 7964 3684 7966
TIME...MOT...LOC 1838Z 260DEG 9KT 3711 7976 3698 7986
RABSpecial weather statement, Sep 1, 3:07 PM EDT, 58 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
307 PM EDT SAT SEP 1 2018
VAZ014-017-012015-
Floyd-Montgomery-
307 PM EDT SAT SEP 1 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT
FLOYD AND SOUTHEASTERN MONTGOMERY COUNTIES...
Until 415 PM EDT.
At 307 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Childress to near Alum Ridge to near
Willis. Movement was northeast at 20 mph.
Winds in excess of 30 mph are possible with these storms.
Locations impacted include...
Floyd...
Indian Valley...
Pilot...
Willis...
and Terrys Fork.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Persons in campgrounds should consider seeking sturdy shelter until
these storms pass.
LAT...LON 3686 8055 3697 8056 3697 8055 3699 8054
3701 8056 3703 8056 3712 8035 3705 8011
3703 8010 3701 8012 3700 8014 3699 8012
3683 8047
TIME...MOT...LOC 1907Z 233DEG 19KT 3706 8048 3693 8039 3684 8053
RABSpecial weather statement, Sep 1, 3:40 PM EDT, 25 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
340 PM EDT SAT SEP 1 2018
VAZ044-012030-
Pittsylvania-
340 PM EDT SAT SEP 1 2018
...A STRONG THUNDERSTORM WILL AFFECT
PITTSYLVANIA COUNTY...
Until 430 PM EDT.
At 337 PM EDT, strong thunderstorms extended from Hurt, to Climax,
to Callands, drifting very slowly to the southeast.
Wind gusts up to 50 mph and dime size hail are possible with this
storm.
Locations impacted include...
Chatham...
Gretna...
Callands...
Mt Airy...
and Blairs.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
If you are on or near a lake, get out of the water and move indoors
or inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
LAT...LON 3669 7918 3668 7954 3678 7966 3692 7963
3708 7934 3707 7920 3705 7919 3707 7918
3706 7909
TIME...MOT...LOC 1937Z 316DEG 1KT 3686 7960
RABSpecial weather statement, Sep 1, 3:40 PM EDT, 25 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
340 PM EDT SAT SEP 1 2018
NCZ005-012045-
Rockingham-
340 PM EDT SAT SEP 1 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT
SOUTHEASTERN ROCKINGHAM COUNTY...
Until 445 PM EDT.
At 339 PM EDT, radar indicated strong thunderstorms were located
along a line extending from just east of Reidsville to near
Monroeton.
Movement was southeast at 10 mph.
Winds in excess of 40 mph and pea size hail are possible with these
storms.
Locations impacted include...
Wentworth...
Monroeton...
and Haw River State Park.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3625 7974 3625 7985 3626 7985 3642 7974
3633 7953 3624 7953
TIME...MOT...LOC 1939Z 326DEG 10KT 3636 7971 3627 7977
RABSpecial weather statement, Sep 1, 3:50 PM EDT, 15 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
350 PM EDT SAT SEP 1 2018
VAZ022-033-043-012045-
Henry-Franklin-Roanoke-
350 PM EDT SAT SEP 1 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT
SOUTHEASTERN ROANOKE...NORTHWESTERN HENRY AND CENTRAL FRANKLIN
COUNTIES...
Until 445 PM EDT.
At 350 PM EDT, radar indicated strong thunderstorms were located
along a line extending from Semora to near Topnot. the storms are
nearly stationary.
Winds in excess of 40 mph and pea size hail are possible with these
storms.
Locations impacted include...
Rocky Mount...
Boones Mill...
Bassett...
Sydnorsville...
and Ferrum.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3679 8005 3680 8004 3682 8007 3716 8005
3722 7979 3671 7983
TIME...MOT...LOC 1950Z 000DEG 0KT 3650 7916 3640 7927
RABSpecial weather statement, Sep 1, 4:04 PM EDT, 1 minute before
Special Weather Statement
National Weather Service BLACKSBURG VA
404 PM EDT SAT SEP 1 2018
VAZ045>047-012100-
Buckingham-Campbell-Appomattox-
404 PM EDT SAT SEP 1 2018
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT
APPOMATTOX...NORTHEASTERN CAMPBELL AND BUCKINGHAM COUNTIES...
Until 500 PM EDT.
At 404 PM EDT, strong thunderstorms were clustered over Appomattox
National Historic Park, moving east at 10 mph.
Locations impacted include...
Buckingham...
Appomattox...
Dillwyn...
Bent Creek...
and Concord.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3764 7825 3734 7846 3733 7852 3740 7859
3734 7860 3725 7868 3718 7885 3741 7906
3750 7895 3754 7882 3761 7882 3764 7879
3764 7872 3770 7869 3768 7865 3776 7861
3776 7851 3780 7849 3775 7844 3769 7824
TIME...MOT...LOC 2004Z 251DEG 8KT 3737 7877
ASThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 31, 11:05 PM EDT | Special Weather Statement | RNK | Henry | 25 min |
| Aug 31, 11:32 PM EDT | Special Weather Statement | RNK | Henry | 28 min |
| Sep 1, 12:05 AM EDT | Special Weather Statement | RNK | Henry, City of Martinsville | 55 min |
| Sep 1, 12:10 AM EDT | Severe Thunderstorm Warning | RNK | Floyd, Franklin, Henry, Patrick | 65 min |
| Sep 1, 12:24 AM EDT | Areal Flood Advisory | RNK | Franklin, Henry, Patrick | 3 hr |
| Sep 1, 12:25 AM EDT | Areal Flood Advisory | RNK | Henry | 3 hr |
| Sep 1, 12:45 AM EDT | Special Weather Statement | RNK | City of Martinsville | 45 min |
| Sep 1, 12:47 AM EDT | Special Weather Statement | RNK | Franklin | 43 min |
| Sep 1, 12:57 AM EDT | Flash Flood Warning | RNK | Franklin, Henry, Patrick | 5 hr |
| Sep 1, 1:06 AM EDT | Severe Thunderstorm Warning | RNK | Franklin | 54 min |
| Sep 1, 1:21 AM EDT | Flash Flood Warning | RNK | Henry, Pittsylvania | 6 hr |
| Sep 1, 1:39 AM EDT | Special Weather Statement | RNK | Henry, Patrick | 36 min |
| Sep 1, 1:51 AM EDT | Special Weather Statement | RNK | City of Danville | 39 min |
| Sep 1, 2:01 AM EDT | Special Weather Statement | RNK | Franklin | 44 min |
| Sep 1, 2:08 AM EDT | Severe Thunderstorm Warning | RNK | Pittsylvania, City of Danville | 24 min |
| Sep 1, 2:17 AM EDT | Areal Flood Warning | RNK | Bedford, Franklin, Pittsylvania | 4 hr |
| Sep 1, 2:19 AM EDT | Areal Flood Advisory | RNK | Pittsylvania | 2 hr |
| Sep 1, 2:30 AM EDT | Special Weather Statement | RNK | Carroll | 45 min |
| Sep 1, 3:01 AM EDT | Special Weather Statement | RNK | Bedford, Campbell, City of Lynchburg | 44 min |
| Sep 1, 3:18 AM EDT | Areal Flood Advisory | RNK | Carroll, Floyd, Patrick | 88 min |
| Sep 1, 3:26 AM EDT | Areal Flood Advisory | RNK | Henry, Patrick, City of Martinsville | 3 hr |
| Sep 1, 3:53 AM EDT | Areal Flood Advisory | RNK | Patrick | 3 hr |
| Sep 1, 4:21 AM EDT | Flash Flood Warning | RNK | Henry, City of Martinsville | 3 hr |
| Sep 1, 12:24 PM EDT | Flash Flood Watch | RNK | Amherst, Appomattox, Bath, Bedford, Botetourt, Buckingham and 17 more | 8 hr |
| Sep 1, 1:43 PM EDT | Special Weather Statement | RNK | City of Roanoke | 62 min |
| Sep 1, 2:18 PM EDT | Special Weather Statement | RNK | Henry | 57 min |
| Sep 1, 2:26 PM EDT | Special Weather Statement | RNK | Bedford, Botetourt, Rockbridge, City of Buena Vista, City of Lexington | 64 min |
| Sep 1, 2:39 PM EDT | Special Weather Statement | RNK | Franklin | 66 min |
| Sep 1, 2:46 PM EDT | Areal Flood Advisory | RNK | Carroll, Grayson, City of Galax | 3 hr |
| Sep 1, 3:07 PM EDT | Special Weather Statement | RNK | Floyd | 68 min |
| Sep 1, 3:31 PM EDT | Flash Flood Warning | RNK | Carroll, City of Galax | 2 hr |
| Sep 1, 3:40 PM EDT | Special Weather Statement | RNK | Pittsylvania | 50 min |
| Sep 1, 3:47 PM EDT | Areal Flood Advisory | RNK | Amherst, Rockbridge, City of Buena Vista | 3 hr |
| Sep 1, 3:50 PM EDT | Special Weather Statement | RNK | Franklin | 55 min |
| Sep 1, 3:56 PM EDT | Flash Flood Warning | RNK | Amherst, Rockbridge, City of Buena Vista | 3 hr |
| Sep 1, 4:04 PM EDT | Special Weather Statement | RNK | Appomattox, Buckingham | 56 min |
| Sep 1, 4:11 PM EDT | Special Weather Statement | RNK | Charlotte, Halifax | 64 min |
| Sep 1, 4:38 PM EDT | Special Weather Statement | RNK | Amherst, Campbell, Charlotte, Halifax, Pittsylvania, City of Danville and 1 more | 67 min |
| Sep 1, 4:51 PM EDT | Areal Flood Advisory | RNK | Henry, Patrick | 3 hr |
| Sep 1, 5:10 PM EDT | Severe Thunderstorm Warning | RNK | Halifax, Pittsylvania, City of Danville | 65 min |
| Sep 1, 5:25 PM EDT | Flash Flood Warning | RNK | Appomattox, Campbell, Charlotte, Halifax | 3 hr |
| Aug 31, 8:00 PM EDT | Special Weather Statement | RNK | Wilkes | 60 min |
| Aug 31, 11:25 PM EDT | Areal Flood Advisory | RNK | Rockingham | 35 min |
| Aug 31, 11:58 PM EDT | Flash Flood Warning | RNK | Rockingham | 6 hr |
| Sep 1, 12:16 AM EDT | Severe Thunderstorm Warning | RNK | Rockingham, Stokes | 59 min |
| Sep 1, 5:00 PM EDT | Special Weather Statement | RNK | Caswell | 60 min |
| Sep 1, 5:32 PM EDT | Severe Thunderstorm Warning | RNK | Rockingham, Stokes | 58 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2018Severe Thunderstorm Warnings in North Carolina, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.